MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: SMS SOLID SMS SOLID STEM LAT SIZE 10; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: SMS SOLID SMS SOLID STEM LAT SIZE 10; CEMENTLESS HIP STEM
Model Number 01.36.070
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 4 april 2022.Lot 2101520: (b)(4) items manufactured and released on 07-jun-2021.Expiration date: 2026-may-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.Clinical evaluation performed by clinical affairs specialist.Few weeks after a cementless tha, the patient reported a fracture.It was reported that the cerclage was inserted in order to prevent a fracture during femoral preparation.It is conceivable that during surgery, in particular during femoral preparation, the bone may have been weakened and a least-resistance area may have been created.Additionally, during rehabilitation period, a sudden movement on the weakened bone may favour the occurrence of early fracture.This is a known possible adverse event following tha and there is no reason to suspect that it is due to a defect in the implanted device or in the preparing instruments.
 
Event or Problem Description
At 2 weeks after the primary surgery, the patient femoral bone fractured.The femur fracture was not seen during surgery.The surgeon cabled in primary only because the stem was upsized.The fracture was only seen 2 weeks post-op.The surgeon is not planning to revise.

Brand Name
STEM: SMS SOLID SMS SOLID STEM LAT SIZE 10
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14191935
Report Number3005180920-2022-00318
Device Sequence Number14591672
Product Code LZO
UDI-Device Identifier07630030888823
UDI-Public07630030888823
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Model Number01.36.070
Device Catalogue Number01.36.070
Device Lot Number2101520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale